I recently had some genital warts removed by laser. Prior to the procedure my doctor prescribed me Valtrex. Is this an appropriate treatment? Also, two nights ago, I woke up with foot and lower leg cramps, and have since had what feels like the warning pains prior to cramping, almost constantly, along with the occasional cramping. Could this be due to the medicine? I have not found it listed in the common side-effects.
Hi and welcome to the forum! I am glad that I can help you.
You want to know whether the symptoms that you experience may be connected to the consumption of Valtrex.
Valtrex is antiviral medication that is used in treatment of herpes labialis, genital warts and herpes zoster. In rare situations it may cause side effects such as facial edema, hypertension, tachycardia, acute hypersensitivity reactions including anaphylaxis, angioedema, dyspnea, pruritus, rash, and urticaria, aggressive behavior, agitation, ataxia, coma, confusion, decreased consciousness, dysarthria, encephalopathy, visual abnormalities, diarrhea, liver enzyme abnormalities, hepatitis, renal failure, renal pain, thrombocytopenia, aplastic anemia, leukocytoclastic vasculitis, erythema multiforme, rashes including photosensitivity and alopecia.
According to the data that you described, the symptoms that you described might not be connected with the treatment with Valtrex. You may or may not experience additional medical conditions such as neuralgia or vein thrombisis. See your doctor for further diagnosis.
Please keep in mind that I provide medical information only. I am not able to diagnose medical conditions online. Please contact your doctor for further advice and information about diagnosis and treatment options.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our General Q and A , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.